Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 5, NWS Lubbock, TX

February 16, 202611 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 16, 2026, 9:56 PM CST for 11 counties in Texas. It took effect at Feb 17, 2026, 11:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2026, 9:56 PM CST (03:56 UTC)
In effect from
Feb 17, 2026, 11:00 AM CST
Expired
Feb 17, 2026, 7:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hall County, TX, Lynn County, TX, Motley County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 54 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2026-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2026-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3791 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 5:31 PM CST, 4 hours 25 minutes earlier. Its key messages:

  • Issued at 1127 AM CST Mon Feb 16 2026
  • Breezy to strong winds Tuesday and Wednesday will bring elevated to critical fire weather conditions to the region.
  • Warm and breezy conditions expected through much of the week.
Area forecast discussion, Feb 16, 5:31 PM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
531 PM CST Mon Feb 16 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1127 AM CST Mon Feb 16 2026

 - Breezy to strong winds Tuesday and Wednesday will bring
   elevated to critical fire weather conditions to the region.

 - Warm and breezy conditions expected through much of the week.

&&

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 1127 AM CST Mon Feb 16 2026

The rest of today will be pleasant and quiet. Mostly zonal flow
aloft as a result of upper ridging will prevail through the rest of
today. Breezy southwesterly winds this afternoon and slight
thickness increases will aid temperatures in warming to well above
seasonal average with highs in the upper 70s to lower 80s. Quiet and
warm conditions are expected to continue through the overnight
hours. Winds will decrease through the evening, however will remain
slightly breezy overnight. Moderate winds and high clouds filling in
over the region will keep lows in the upper 40s to upper 50s
overnight.

All the action in the short term will be Tuesday with high winds and
potential fire weather. A shortwave trough will shift south across
the Pacific Coast Monday before translating over the Rockies to the
Central Plains Tuesday. A strong mid/upper level jet associated with
the upper trough will set up over the region Tuesday with 500 mb jet
up to 110 knots and 700 mb jet up to 80 knots. Concurrently, a lee
surface low will develop over Colorado in response to the passing of
the upper shortwave. The combination of the tightening pressure
gradient and the strong upper jet mixing down will give way to a
gusty Tuesday. Winds will begin to increase Tuesday morning with an
expected peak around mid-afternoon. Wind speeds up to 30-45 mph and
gusts up to 60 mph with the strongest winds expected on the Caprock,
especially over the far southwestern Texas Panhandle. Similar to
previous forecasts, NBM continues to underplay wind speeds with this
set up, therefore speeds were increased using NBM75th beginning late
Tuesday morning through early evening. With the expected strong
winds, areas of blowing dust will be possible across the Caprock
through late Tuesday afternoon. On top of high winds, Tuesday will
be warm with highs in the 70s to upper 80s. Warm temperatures and
strong winds will bring fire weather concerns to much of the region
Tuesday afternoon. Elevated to critical fire weather conditions will
be possible, however with the rainfall the region got this past
Friday, fuel responses are uncertain at the moment, especially for
areas over the southwestern Texas Panhandle that received around 0.5
inches or less compared to areas on the South Plains that saw over 1
inch. Winds will gradually decrease through the evening as a Pacific
Cold front pushing eastward through the CWA will slightly shift
southwest winds to the west at the same time as the mid to upper jet
exits away from the region.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 1127 AM CST Mon Feb 16 2026

Windy conditions and warm temperatures will continue into Wednesday,
although not as strong as Tuesday. Winds will shift back to the
southwest and increase Wednesday afternoon in response to another
shortwave passing through the Central Plains causing the development
of a lee surface low developing over Colorado. Temperatures.
although cooler than Tuesday, remain well above seasonal average
with highs in the 70s for much of the region. Warmer temperatures
and windy conditions will once again bring fire weather concerns to
the region Wednesday. Thursday seems to be a rinse and repeat of
Wednesday. Another shortwave passes over Central CONUS causing a lee
surface low to develop giving way to breezy conditions on Thursday.
In case you thought there weren't anymore upper shortwaves, another
one will pass overhead this weekend. Temperatures will "cool" the
latter half of the week, however will remain above seasonal average
with highs in the 60s. Otherwise, conditions will remain mild.

&&

.AVIATION...
(00Z TAFS)
Issued at 530 PM CST Mon Feb 16 2026

VFR with LLWS developing at all terminals around midnight, then
improving by 15-16Z as SW winds ramp up followed by likely 30+
knots sustained at LBB and PVW. Frequent gusts over 40 knots will
likely create vis reductions in BLDU Tuesday afternoon, possibly
to MVFR or lower.

&&

.FIRE WEATHER...
Issued at 1126 PM CST Sun Feb 15 2026

Strong-to-high winds are expected for most of the region Tuesday,
with a risk of critical fire weather developing across the far
southern Texas Panhandle, South Plains and most of the Rolling
Plains. Fuel responses are uncertain at the moment due to the
rainfall received last week. Southwesterly winds will begin to
increase around sunrise and peak around mid-afternoon. Wind speeds
up to 30-45 mph with gusts up to 60 mph will be possible. The
strongest winds are expected across the Caprock, especially over
the far southwestern Texas Panhandle. Winds off the Caprock,
although breezy, will not be as strong as on the Caprock with
speeds up to 30 mph and gusts up to 40 mph possible. RH values
will drop as low as 15 percent during the afternoon hours, however
will recover to 35 to 55 percent overnight. Winds will begin to
decrease around sunset.

Breezy and warm conditions continue into Wednesday, although not
as strong as Tuesday bringing elevated to critical fire weather
conditions again. Winds will increase during the afternoon up to
25-35 mph with gusts up to 40 mph possible. Similar to Tuesday,
the strongest winds will be across the Caprock. RH values will
reach as low as 10 percent before recovering up to 30-50 percent
overnight.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for TXZ021>042.

Fire Weather Watch from Wednesday morning through Wednesday
evening for TXZ021>036-039>041.

High Wind Watch from Tuesday morning through Tuesday evening for
TXZ021>024-027>029-033>035.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...93
Hazardous weather outlook, Feb 16, 2:04 AM CST, 19 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
204 AM CST Mon Feb 16 2026

TXZ021>044-170815-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
204 AM CST Mon Feb 16 2026

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong-to-high winds are expected for most of the region Tuesday, in
addition to blowing dust. A High Wind Watch is in effect from 11 AM
through 7 PM CST Tuesday for most of the Caprock. Wind gusts may
exceed 60 mph in areas under the High Wind Watch. Critical fire
danger will also exist for portions of the Caprock, and a Fire
Weather Watch is in effect from 11 AM through 7 PM CST Tuesday across
the far southwestern Texas Panhandle and the northwestern South
Plains.

Low-end windy conditions and warm temperatures will yield the return
of an elevated fire weather risk Wednesday and Thursday.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:56 PM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Cochran, Hale, Hockley and 4 more21 hr
Feb 16, 10:04 PM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more22 hr
Feb 17, 11:39 AM CSTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more25 hr
Feb 17, 11:39 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 13 more31 hr
Feb 17, 2:01 PM CSTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more5 hr

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.